First off, I have to say I’m impressed that someone who makes a living doing transplants promotes the early use of Propecia which could reduce or delay people seeking transplants. At any rate, you have convinced me. I started Propecia 2 weeks ago, and already have noticed a definate change in shedding in the sink every morning. Impossibe right? I think stress has had a lot to do with my shedding the last year. Can Propecia counter the effects of hairloss from stress? And that fast?
Also I’ve already noticed some loss in libido. What do you normally suggest to patients? Stay the course? If so at what point should one make a decision to stop? I had read that going to a smaller dose and building up may reduce side effects.
Finally I have thinning in the crown with some scalp showing. How realistic is it to expect the crown to fill in?
I appreciate that you noticed I recommend taking a pill as a first step, instead of getting you prepared for surgery. I want what is in the best interest of my patients and my readers, and for many men, Propecia is the logical first step. If a daily pill can help you to avoid a transplant procedure, that is what I will recommend — regardless of how it affects my bottom line.
Everything you said is ‘right on’. Stay the course. If the libido does not get better in a couple of months, then consider taking half of the dose. Although it starts working almost immediately, as hair grows at 1/2 inch per month, it takes time to see the results. Also, as most reports indicate that the results get better and better over the year, there is a cumulative effect as well. As for your crown thinning, Propecia tends to work best in that area, but as the drug works different for each person, there’s no way I can give any real assurance that it will regrow your hair. Your chances are better with Propecia than not taking Propecia at all, though.